Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 268, NWS Indianapolis, IN

July 20, 2011Henry County, Rush County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 20, 2011, 6:11 PM EDT for Henry County, Rush County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2011, 6:11 PM EDT (22:11 UTC)
Expired
Jul 20, 2011, 7:00 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Henry County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS53 KIND 202211
SVRIND
INC065-139-202300-
/O.NEW.KIND.SV.W.0268.110720T2211Z-110720T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EDT WED JUL 20 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN RUSH COUNTY IN CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF NEW CASTLE...OR
  13 MILES WEST OF CAMBRIDGE CITY...AND MOVING SOUTHEAST AT 15 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYS AND STRAUGHN AROUND 620 PM EDT...
  GLENWOOD AROUND 700 PM EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 115 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3987 8521 3982 8521 3979 8523 3978 8530
      3958 8530 3956 8539 3987 8559 4004 8535
      3987 8520
TIME...MOT...LOC 2211Z 327DEG 14KT 3980 8542
WIND...HAIL 60MPH 0.75IN

$$

CP
2 follow-up statements
085 
WWUS53 KIND 202222
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT WED JUL 20 2011

INC065-139-202300-
/O.CON.KIND.SV.W.0268.000000T0000Z-110720T2300Z/
HENRY-RUSH-
622 PM EDT WED JUL 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
NORTHEASTERN RUSH COUNTIES UNTIL 700 PM EDT...

AT 615 PM EDT...TRAINED SPOTTERS INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF NEW 
CASTLE...OR 13 MILES WEST OF CAMBRIDGE CITY...MOVING SOUTHEAST AT 15 
MPH.

AROUND 615 PM DIME TO GOLF BALL SIZED HAIL WAS REPORTED BY A TRAINED 
SPOTTER AT THE 123 MILE MARKER ON I 70. A TRAINED SPOTTER ALSO 
REPORTED DIME TO QUARTER SIZED HAIL AND A TREE DOWN 2 MILES SOUTH OF 
GREENSBORO AROUND THE SAME TIME.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRAUGHN AROUND 625 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3987 8521 3982 8521 3979 8523 3978 8530
      3958 8530 3956 8539 3987 8559 4004 8535
      3987 8520
TIME...MOT...LOC 2218Z 327DEG 14KT 3978 8540
WIND...HAIL 60MPH 1.75IN

$$

CP
831 
WWUS53 KIND 202252
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EDT WED JUL 20 2011

INC065-139-202302-
/O.EXP.KIND.SV.W.0268.000000T0000Z-110720T2300Z/
HENRY-RUSH-
652 PM EDT WED JUL 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND NORTHEASTERN RUSH 
COUNTIES WILL EXPIRE AT 700 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3987 8521 3982 8521 3979 8523 3978 8530
      3958 8530 3956 8539 3987 8559 4004 8535
      3987 8520
TIME...MOT...LOC 2252Z 327DEG 14KT 3967 8531

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:20 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 20, 4:20 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT WED JUL 20 2011

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

DANGEROUSLY OPPRESSIVE HEAT AND HUMIDITY CONTINUES INTO THE
WEEKEND AS RIDGING ALOFT REMAINS IN PLACE. A WEAK BOUNDARY MAY
APPROACH THE AREA ON FRIDAY BEFORE WASHING OUT. ANOTHER WEAK
BOUNDARY AND SURFACE HIGH MAY ENTER THE AREA EARLY NEXT
WEEK...ALLOWING A SLIGHT COOL DOWN...BUT WITH TEMPERATURES STILL
REMAINING ABOVE NORMAL.

&&

.NEAR TERM /TONIGHT/...

FOCUS IS TEMPERATURES. GUIDANCE IS SIMILAR ON MAJOR FEATURES AND A
BLEND IS SUFFICIENT.

CONSIDERED A SLIGHT CHANCE POP FOR THE FIRST HOUR OR TWO OF THE
OVERNIGHT PERIOD TO ACCOUNT FOR ANY POP UPS THAT MANAGE TO HOLD ON
PAST 00Z...BUT FEEL THAT THIS IS UNLIKELY ENOUGH TO MERIT NO
MENTION. AMPLE INSTABILITY IS PRESENT...BUT WITH LITTLE TO NO
SHEAR AND FORCING/TRIGGERS...EXPECT VAST MAJORITY OF STORMS TO
HAVE DISSIPATED BY 00Z.

ON TEMPS...GUIDANCE PERFORMING POORLY ON OVERNIGHTS...ESPECIALLY
NEAR CITIES IN THE AREA...AND WITH NO AIRMASS CHANGE WILL GO WITH
TEMPS AT OR SLIGHTLY ABOVE PERSISTENCE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

FOCUS REMAINS TEMPS. GUIDANCE IS SIMILAR AND A BLEND IS SUFFICIENT.

LITTLE CHANGE IN AIRMASS ANTICIPATED THROUGH THE END OF THE WORK
WEEK...AND THUS HEAT AND HUMIDITY WILL CONTINUE. GUIDANCE
STRUGGLES WITH THIS...AND TEMPS AT OR ABOVE PERSISTENCE WILL BE
USED TOMORROW...WITH A SLIGHT REDUCTION ON FRIDAY FOR ADDITIONAL
THUNDERSTORM POTENTIAL.

AMPLE INSTABILITY NECESSITATES A SLIGHT CHANCE POP TOMORROW
AFTERNOON...BUT CANNOT JUSTIFY HIGHER IN ABSENCE OF SIGNIFICANT
FORCING. A WEAK BOUNDARY MAY APPROACH THE AREA...BUT WILL LIKELY
STALL WELL TO THE NORTH ON THURSDAY. THIS BOUNDARY MAY GET A
LITTLE CLOSER ON FRIDAY...AND GUIDANCE HINTS AT WEAK WAVES THAT
MAY SLIDE ALONG THE BOUNDARY IN THE PRESENCE OF A SLIGHTLY
WEAKENING CAP. THUS...WILL CONTINUE SLIGHT CHANCE TO LOW CHANCE
POPS ON FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

LITTLE RELIEF IN SIGHT AS FLAT...BROAD RIDGING REMAINS THE RULE
ACROSS THE REGION. WEAK BOUNDARY AND SURFACE HIGH EARLY NEXT WEEK
WILL LIKELY BRING SOME RELIEF FROM HUMIDITY...AND MINOR
TEMPERATURE RELIEF...WITH HIGHS DROPPING BACK INTO THE UPPER
80S/LOW 90S. WENT SLIGHTLY ABOVE HPC NUMBERS SOME PERIODS.

ON POPS...MAY SEE SOME THUNDERSTORMS WITH A WEAK FRONTAL SYSTEM
OVER THE WEEKEND INTO EARLY NEXT WEEK...BEFORE DRY WEATHER RETURNS
WITH SURFACE HIGH MONDAY NIGHT INTO TUESDAY. HPC NUMBERS WERE A
BIT SPORADIC AND GENERALLY WENT NEAR ENSEMBLE NUMBERS.

MAY END UP NEEDING TO EXTEND HEAT WARNING INTO SUNDAY...BUT WITH
AMPLE TIME TO MAKE THIS DECISION...WILL DEFER FOR NOW. A LOT CAN
CHANGE BETWEEN NOW AND DAY 5.

&&

.AVIATION.../FOR 202100Z TAF UPDATES/...

WILL KEEP CB GROUPS IN THROUGH 00Z AS THERE WERE A COUPLE OF
ISOLATED STORMS OUT THERE...AND TEMPERATURES WERE IN THE UPPER 90S
WHICH HAS ALLOWED THE CAP TO BREAK. IN ADDTION...WINDS HAVE TURNED
SOUTHEAST AT BMG AS AN OUTFLOW BOUNDARY HAS MOVED THROUGH THERE FROM
A BIG STORM JUST TO THE SOUTH. FINALLY...BUMPED UP WINDS BASED ON
OBSERVATIONS THROUGH 00Z. PREVIOUS DISCUSSION FOLLOWS...

SURFACE HIGH PRESSURE FROM SOUTHEAST STATES TO FORECAST AREA
THROUGH THE PERIOD. HIGH PRESSURE ALOFT REMAINING OVER AREA.

PERSISTENT SCT TO BKN CIRRUS AT 25 THOUSAND FEET. SCT-BKN TOWERING
CUMULUS WITH BASES 5 THOUSAND FEET THIS AFTERNOON.

VISIBILITIES P6SM...EXCEPT AREAS MVFR IN HAZE 09Z-13Z THURSDAY.

WINDS MAINLY SOUTHWEST LESS THAN 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ021-
028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....NIELD
AVIATION...JK/MK
Hazardous weather outlook, Jul 20, 4:48 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EDT WED JUL 20 2011

INZ021-028>031-035>049-051>057-060>065-067>072-212100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
448 PM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

HEAT INDICES IN THE 105 TO 115 DEGREE RANGE ARE EXPECTED TO
CONTINUE THROUGH LATE THIS EVENING.

ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THIS EVENING.
SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH SOME STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 115 DEGREES
DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. MAXIMUM HEAT
INDEX VALUES OF 100 TO 105 ARE EXPECTED SUNDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...FRIDAY...AND SATURDAY
THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER...LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, Jul 20, 4:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     4 NNW OOLITIC           38.94N 86.55W
07/20/2011                   LAWRENCE           IN   TRAINED SPOTTER

            DRY OUTFLOW FROM STORM BLEW OFF SCREEN DOOR AND BLEW DOWN
            A COUPLE UTILITY POLES

&&

BHH
Local storm report, Jul 20, 4:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             OOLITIC                 38.89N 86.53W
07/20/2011  U0.25 INCH       LAWRENCE           IN   LAW ENFORCEMENT

            DIME SIZE HAIL FELL ACCOMPANIED BY HEAVY RAIN AND GUSTY
            WINDS OF UNSPECIFIED STRENGTH

&&

BHH
Local storm report, Jul 20, 4:58 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT WED JUL 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     OOLITIC                 38.89N 86.53W
07/20/2011                   LAWRENCE           IN   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON TRUNDEN LANE...ONE TREE CRASHED
            INTO A HOME

&&

BHH
Special weather statement, Jul 20, 4:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT WED JUL 20 2011

INZ069-070-202145-
LAWRENCE-MARTIN-
458 PM EDT WED JUL 20 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN LAWRENCE AND MARTIN
COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BEDFORD...MOVING SOUTHWEST
AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HURON AROUND 520 PM EDT...
LACY...SHOALS AND ROLAND AROUND 545 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3866 8693 3893 8661 3880 8643 3868 8653
      3868 8668 3854 8667 3852 8669 3852 8674
TIME...MOT...LOC 2058Z 038DEG 13KT 3879 8659

KOCH
Special weather statement, Jul 20, 5:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT WED JUL 20 2011

INZ048-056-057-202215-
HANCOCK-RUSH-SHELBY-
528 PM EDT WED JUL 20 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HANCOCK...
NORTHWESTERN RUSH AND NORTHEASTERN SHELBY COUNTIES UNTIL 615 PM
EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF GREENFIELD...OR 18 MILES NORTH OF
SHELBYVILLE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
CARTHAGE AROUND 550 PM EDT...
MORRISTOWN AROUND 555 PM EDT...
ARLINGTON AROUND 615 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3954 8566 3979 8578 3984 8562 3982 8560
      3979 8559 3979 8557 3959 8539
TIME...MOT...LOC 2128Z 333DEG 8KT 3975 8565

KOCH
Special weather statement, Jul 20, 5:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT WED JUL 20 2011

INZ049-057-202230-
HENRY-RUSH-
551 PM EDT WED JUL 20 2011

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN HENRY AND
NORTHEASTERN RUSH COUNTIES UNTIL 630 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NEW CASTLE...OR 19 MILES
WEST OF CAMBRIDGE CITY...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SPICELAND AROUND 605 PM EDT...
KNIGHTSTOWN AROUND 610 PM EDT...
DUNREITH AROUND 620 PM EDT...
LEWISVILLE AROUND 625 PM EDT...
MAYS AROUND 630 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3977 8531 3963 8530 3959 8546 3985 8560
      3987 8560 3987 8558 3992 8557 3996 8545
      3979 8529
TIME...MOT...LOC 2151Z 336DEG 8KT 3984 8551

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:08 PM EDTSpecial Weather StatementINDLawrence52 min
Jul 19, 10:42 PM EDTSpecial Weather StatementINDJennings48 min
Jul 20, 2:56 PM EDTAreal Flood AdvisoryINDBrown3 hr
Jul 20, 3:18 PM EDTAreal Flood AdvisoryINDJackson, Lawrence, Monroe2 hr
Jul 20, 3:57 PM EDTSpecial Weather StatementINDLawrence48 min
Jul 20, 4:31 PM EDTAreal Flood AdvisoryINDLawrence3 hr
Jul 20, 4:36 PM EDTSpecial Weather StatementINDShelby39 min
Jul 20, 4:58 PM EDTSpecial Weather StatementINDLawrence, Martin47 min
Jul 20, 5:28 PM EDTSpecial Weather StatementINDRush47 min
Jul 20, 5:45 PM EDTAreal Flood AdvisoryINDJohnson, Marion, Shelby3 hr
Jul 20, 5:51 PM EDTSpecial Weather StatementINDRush39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.